post-op phakic IOL complications

Research your concerns in this forum or post your questions if you have had Lasik, IntraLasik, PRK, LASEK, Epi-Lasik, RLE, or P-IOL within the past three months.

post-op phakic IOL complications

Postby hink » Sat Jun 14, 2008 8:09 pm

I am 5 weeks post-op from Verisyse (Artisan) IOL's. IOL's are -7.5 diopters with 6mm optical diameter. My pre-op astigmatism was .25 and 0, if I remember correctly. Pupils dilate naturally to 6.5mm in low-light, corneal thickness is marginal to thin. History of wearing rigid and soft contact lenses for 20 years. My ophthalmologist has performed this procedure longer than anyone else in the US. Prednisolone, Zymar and Acular given five days pre-op.

First implantation resulted in gross surgically induced astigmatism in right eye. Dr. stated that it was impossible to predict this outcome, but using a different suturing technique could yield better results in other eye. Dr. also advised that astigmatism would disappear completely when sutures were removed in three months. I elected to take the chance and proceeded with second surgery, which resulted in far less astigmatism. Normal post-op dryness, light sensitivity, etc.

Dr. said lens position was/is "perfect." Acular and Zymar use continued for two weeks post-op. Eyes became very photophobic and 'tired' after discontinuing anti-inflammatory drops. Dr. advised to use meds for two more weeks. 20/20 vision in both eyes using pin-hole shield. At five weeks, same symptoms present.

Since my surgery I have done more extensive research online, which have raised questions about my induced astigmatism and photophobia. Could/should the artificially induced astigmatism been averted with a different incision type or suture material? My surgeon claims that the astigmatism will disappear after the sutures are removed, but I have read a lot of things to the contrary, stating that it may only be reduced or not change at all. Although the med staff won't admit that no one else has had this prolonged light sensitivity, it is clear that they are treading in strange waters. I am concerned about the long-term use of corticosteroids and the ophthalmologist's uncertainty about how long the photophobia will last, which they predict is somehow related to the sutures.

Can you offer any insight about the astigmatism and photophobia? Will I need to taper off the pred? Many thanks in advance for your help!
:?
hink
 
Posts: 1
Joined: Sat Jun 14, 2008 5:05 am

Return to Just Had It

Who is online

Users browsing this forum: No registered users and 3 guests